Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On peritoneal dialysis, has loss of appetite, weakness, diagnosed to be down with infection. What kind of infection could it be?

Hi Doctor, My father is on Peritoneal Dialysis since last 2 years. Suddenly few days back (about a month Back) he has started losing his appetite . Infact in last 1 week he has not eaten anything. He says he doesn t feel eating. He has become very weak, loosing nearly 2 Kg of his weight every week. We got some blood tests done and the general practitioner says all are normal. The fluid after dialysis is showing cloudiness. So today we contacted our nephrologist who asked us to admit him immediately as it seems to be clearly infection. I am still not clear what kind of infection ?? Is it the site entry/exit infection or peritonitis ? Our doc said that he just needs to clear out all the infection from the peritoneum. He won t be shifted to HD during this period and PD would continue.
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Nephrologist 's  Response
Thanks for the query.
Cloudy fluid is often a sign of peritonitis. This can be confirmed by testing the peritoneal fluid after it has been in the abdomen for 2 hours. We need to do cell count, Gram stain and culture.
Your doctor will also suggest the appropriate antibiotics which need to be instilled in the abdomen.
Usually PD is continued during an episode of peritonitis and there is no need to switch to HD
Hope this helps
Good luck
Answered: Mon, 29 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor